Drought, Aransas
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Aransas forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 28.015, -97.074 (the zone’s center; the record gives no point)
The exceptional drought continued to plague South Texas through the month of November. The month was characterized by well below normal rainfall with almost all of the region receiving less than 1 inch of rainfall.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
The exceptional drought continued to plague South Texas through the month of November. The month was characterized by well below normal rainfall with almost all of the region receiving less than 1 inch of rainfall. Monthly rainfall deficits were from |a half to 1 inch for the Brush Country, 1 to 2 inches for the Coastal Bend, and 2 to 3 inches for Victoria Crossroads and Mid-Coast regions.
Voluntary water restrictions were in effect for the cities of Laredo, Victoria, Point Comfort, Orange Grove, Mirando City, and the Santa Gertrudis District of King Ranch in Kleberg County. The city officials for Corpus Christi encouraged residents to conserve water.
Extremely low soil moisture conditions existed across South Texas with most farmers opting out of planting winter or pasture crops. Livestock producers continued to reduce herds.
The drought has also impacted the bays and estuaries as salinity levels continued to rise. Low to moderate concentrations of red tide continued to affect areas along the coast.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Oct 31, 10:56 PM CST, 1 hour 4 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1156 PM CDT MON OCT 31 2011 .DISCUSSION...PLEASE SEE THE UPDATED 06Z TAF DISCUSSION. && .AVIATION...OVERALL...VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD. A BRIEF WINDOW OF MVFR FOG IS POSSIBLE AGAIN ACROSS THE INLAND COASTAL PLAINS FROM 10Z-14Z...AFFECTING SITE VCT. GENERALLY LIGHT SOUTHEAST FLOW OVERNIGHT INCREASING TO 10-15 KNOTS LATE IN THE MORNING. CLOUD COVER WILL GRADUALLY INCREASE BY LATE MORNING DUE TO INCREASED MOISTURE FROM ONGOING SOUTHEAST FLOW...HOWEVER... CEILINGS SHOULD REMAIN VFR. && .PREV DISCUSSION... /ISSUED 907 PM CDT MON OCT 31 2011/ DISCUSSION...MADE MINOR CHANGES TO THE HOURLY TEMP AND WIND GRIDS TO REFLECT CURRENT TRENDS. PREV DISCUSSION... /ISSUED 712 PM CDT MON OCT 31 2011/ DISCUSSION...UPDATE FOR 00Z AVIATION. AVIATION...MAINLY VFR CONDS THRU THE TAF PERIOD ACROSS S TX. EXCEPTION WILL BE BRIEF PERIOD OF FOG POSSB BEA-VCT FM 10Z-14Z REDUCING VBLTYS INTO THE MVFR RANGE. GNRLY SE WINDS SUBSIDING TO AROUND 5 KTS OVRNGT ACROSS ERN TAF SITES...INCREASING TO 10-15 KTS OUT W AT LRD. SE WINDS ACROSS ERN TAF SITE WILL ONCE AGAIN INCREASE TO 10-15 KTS MIDDAY TUE WITH HIGHER GUSTS. PREV DISCUSSION... /ISSUED 311 PM CDT MON OCT 31 2011/ SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...SPECTACULAR WEATHER WILL CONTINUE THROUGH THE SHORT TERM. SURFACE HIGH PRESSURE CENTERED OVER EAST TEXAS WILL DRAFT EASTWARD THROUGH THE PERIOD. SATELLITE IMAGERY SHOWS A WEAK CU FIELD THIS AFTERNOON...CONFIRMING A SLOW INCREASE IN LOW LEVEL MOISTURE AS FLOW SLOWLY TURNS MORE ONSHORE. THESE INCREASED DEWPOINTS WILL MAKE FOR SLIGHTLY LESS COOL TEMPERATURES OVERNIGHT...WITH A CONTINUED WARMING TREND TUESDAY AND TUESDAY NIGHT. LONG TERM (WEDNESDAY THROUGH MONDAY)...THE DETERMINISTIC GFS/GFS ENSEMBLES HAVE CONVERGED TOWARD THE ECMWF SOLN WITH REGARD TO THE UPPER DISTURBANCE PROGD TO MOVE ACRS THE PLAINS WED. MOST OF THE ASSOCIATED DYNAMICS WILL REMAIN NORTH OF THE CWA/MSA. THE ECMWF PROGS THE ASSOCIATED COLD FRONT TO ENTER THE REGION LATE WEDNESDAY/EARLY THURSDAY. EXPECT AT LEAST ISOLD CONVECTION ALONG THE FRONT. AFTER FROPA...SCA CONDITIONS ARE EXPECTED OVER THE COASTAL WATERS THURSDAY. THE COMBINATION OF LOW MINIMUM RELATIVE HUMIDITY VALUES AND WIND WILL LIKELY CONTRIBUTE TO AN ELEVATED FIRE DANGER CONDITION THURSDAY AFTN. THE ECMWF/GFS DETERMINISTIC OUTPUT GENERALLY AGREE THAT ANOTHER UPPER DISTURBANCE WILL MOVE ACRS THE PLAINS LATE IN THE PERIOD. CONCUR WITH THE ECMWF SOLN WHICH PLACES THE SYSTEM FURTHER SOUTH. THUS...UPPER FORCING/INCREASING MOISTURE MAY RESULT IN CONVECTIVE ACTIVITY SATURDAY. THE ASSOCIATED FRONT IS PROGD TO APPROACH THE CWA YET REMAIN JUST NORTH OF THE CWA SUNDAY. HWR MOISTURE CONVERGENCE ASSOCIATED WITH THIS FRONT/MSTR ADVECTION IN ADVANCE MAY RESULT IN CONVECTION AGAIN SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 59 82 66 87 56 / 0 0 10 10 20 VICTORIA 53 81 63 85 48 / 0 0 10 10 30 LAREDO 61 86 65 90 57 / 0 0 0 10 10 ALICE 54 84 63 89 55 / 0 0 10 10 20 ROCKPORT 63 80 68 84 56 / 0 0 10 10 30 COTULLA 55 83 60 88 50 / 0 0 0 10 10 KINGSVILLE 55 83 63 88 56 / 0 0 10 10 20 NAVY CORPUS 63 80 69 83 59 / 0 0 10 10 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && CB...AVIATION
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 539 AM CDT MON OCT 31 2011 GMZ230-235-250-255-270-275-TXZ229>234-239>247-011045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 539 AM CDT MON OCT 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED LATE WEDNESDAY NIGHT AND THURSDAY...AS A COLD FRONT MOVES THROUGH THE WATERS AND PRODUCES STRONG NORTHERLY WINDS AND ENHANCED SEAS. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ON THURSDAY BEHIND THE FRONT WITH THE DRIER AIR AND NEAR BREEZY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PZ/GW
The national radar mosaic for the moment the first event began.
15 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, November 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 353824, 353825, 353826, 353827, 353828, 353829, 353830, 353831, 353832, 353833, 353834, 353835, 353836, 353837, 353838.